Alert archive / Alabama / Special Weather Statements in 2023
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 6, 2023, 5:13 PM CDT for Crenshaw County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2023, 5:13 PM CDT (22:13 UTC)
- Expired
- Aug 6, 2023, 6:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County Crenshaw County, AL
The radar
The Maxwell AFB radar (KMXX), 89 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2351 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted.
846
WWUS84 KMOB 062213
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
513 PM CDT Sun Aug 6 2023
ALZ058-062300-
Crenshaw AL-
513 PM CDT Sun Aug 6 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CRENSHAW COUNTY THROUGH
600 PM CDT...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Highland Home, or 12 miles northwest of Luverne,
moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Petrey and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3178 8645 3183 8645 3184 8644 3186 8645
3195 8645 3198 8630 3197 8630 3197 8620
3196 8619 3189 8617 3186 8618 3183 8618
3181 8620 3179 8620 3179 8615 3174 8615
TIME...MOT...LOC 2212Z 268DEG 12KT 3187 8638
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
RDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 4:19 PM CDT, 54 minutes earlier.
Area forecast discussion, Aug 6, 4:19 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
419 PM CDT Sun Aug 6 2023
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(Now through Monday)
Issued at 419 PM CDT Sun Aug 6 2023
The heat keeps on coming. We will likely see rain chances
decrease on Monday as we settle into a brief period of shortwave
ridging as the main shortwave passes to our north during the early
evening hours Monday. The issue with this will be the potential
for continued heat with little to no relief. With mainly
subsidence in place and strong diurnal insolation, expect another
day of heat indices in the 108 to 115 range. Confidence in
excessive heat is highest along the coast where deeper moisture
and steady southerly winds will help combat vertical mixing
keeping dewpoints in the mid to upper 70s. As a result, heat
indices will range from 112 to 115 across the coastal counties and
an excessive heat warning is in effect beginning at 10 am on
Monday. The further inland you go the less confidence there is.
Drier air in the mid-levels may be able to mix down causing
dewpoints to drop into the low 70s maybe upper 60s in some
locations. This will likely keep heat indices in the 105 to 110
range and a heat advisory has been issued for interior areas.
However, if dewpoints verify a little higher than an expansion
inland of the heat warning may be necessary and it will not take
much to warrant it. The point is that it will be downright hot
again across the area and longer heat impacts will likely become a
concern as temps will struggle to cool off at night and heat
indices soar during the day. It is important to limit time outside
and in direct sunlight. Be sure to drink plenty of fluids
throughout the day. BB/03
&&
.SHORT TERM...
(Monday night through Wednesday night)
Issued at 419 PM CDT Sun Aug 6 2023
Westerly to northwesterly mid to upper level flow will increase
across the forecast area on Tuesday as a trough axis gradually
amplifies across the Deep South. Shortwave impulses embedded
within the W-NW flow aloft will translate across our forecast area
on Tuesday, while a weak surface boundary also sags southward into
interior portions of southeast MS and southwest/south central AL.
Deep layer moisture will become enhanced along the vicinity of the
boundary on Tuesday with precipitable water values potentially
increasing to between 2.0" and 2.3" over our area. Convective
coverage is expected to trend higher across our region on Tuesday
afternoon, especially over interior south central AL where we
will keep numerous (~60%) coverage of showers and thunderstorms in
the forecast, with scattered showers and storms (~30-50%) across
the remainder of the region. MLCAPE values are forecast to range
between 3000-4000 J/KG over our forecast area on Tuesday. This
strong instability along with an increase in deep layer shear
along the vicinity of the boundary will support the potential of a
few strong to severe storms Tuesday afternoon and evening. We
still expect another hot day prior to convective initiation, with
high temperatures forecast to range in the mid to upper 90s.
Maximum heat indices should range between 105-112 degrees again,
so another Heat Advisory may become necessary over portions of the
forecast area.
The upper level ridge of high pressure should begin to build back
across the northern Gulf Coast on Wednesday as the trough axis
lifts further to the north. Plentiful moisture and instability
will still support the development of additional scattered
showers and thunderstorms again on Wednesday, so we will maintain
a 30-40% chance in the forecast. The heat will continue with
daytime highs continuing to range in the 90s with maximum heat
index readings still potentially topping out in the 105-110
degrees range. Yet another Heat Advisory may become necessary over
portions of the area on Wednesday. /21
&&
.LONG TERM...
(Thursday through Sunday)
Issued at 419 PM CDT Sun Aug 6 2023
The upper level ridge will retrograde westward late this week and
this weekend. A westerly to northwesterly flow aloft will return
to the east of the ridge axis and also to the south of the upper
level trough over the Great Lakes and Ohio Valley region. Moisture
will remain sufficient to maintain a daily chance of showers and
storms each day Thursday through Sunday. No relief from the hot
temperatures is expected as highs each day should continue to
range in the 90s, with maximum heat indices looking to range up to
between 105-110 each day. /21
&&
.MARINE...
Issued at 419 PM CDT Sun Aug 6 2023
No hazards are expected as a light diurnal flow to slight
westerly flow will persist through Wednesday. Isolated to Scattered
showers and storms may be possible along the near coastal waters
during the late afternoons. BB/03
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 79 97 79 97 77 95 78 96 / 10 10 10 40 20 40 10 30
Pensacola 80 96 81 96 80 94 80 95 / 10 10 0 40 20 40 10 40
Destin 82 94 83 94 82 93 82 94 / 10 10 0 50 30 40 10 40
Evergreen 74 99 76 96 73 95 74 97 / 30 10 20 60 30 40 10 30
Waynesboro 77 100 76 95 73 95 75 97 / 10 10 20 50 20 30 10 20
Camden 76 98 75 91 72 92 74 94 / 30 10 20 60 30 40 10 20
Crestview 75 98 76 98 74 96 74 97 / 20 10 10 60 30 50 10 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Excessive Heat Warning until 7 PM CDT this evening for
ALZ051>060-261>266.
Heat Advisory from 10 AM to 7 PM CDT Monday for ALZ051>058.
Excessive Heat Warning from 10 AM to 7 PM CDT Monday for ALZ059-
060-261>266.
FL...Excessive Heat Warning until 7 PM CDT this evening for
FLZ201>206.
Excessive Heat Warning from 10 AM to 7 PM CDT Monday for
FLZ201>206.
MS...Excessive Heat Warning until 7 PM CDT this evening for MSZ067-
075-076-078-079.
Heat Advisory from 10 AM to 7 PM CDT Monday for MSZ067-075-076.
Excessive Heat Warning from 10 AM to 7 PM CDT Monday for MSZ078-
079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Aug 6, 1:24 PM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
124 PM CDT Sun Aug 6 2023
ALZ261-061900-
Mobile Inland AL-
124 PM CDT Sun Aug 6 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MOBILE COUNTY
THROUGH 200 PM CDT...
At 123 PM CDT, Doppler radar was tracking a strong thunderstorm near
Movico, or 8 miles north of Creola. This storm was nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Creola, Axis, Mount Vernon, and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3104 8814 3114 8794 3111 8789 3112 8794
3109 8797 3108 8797 3107 8795 3109 8792
3107 8794 3109 8791 3103 8796 3102 8795
3104 8793 3102 8790 3110 8789 3105 8786
3101 8790 3099 8787 3095 8787 3087 8806
TIME...MOT...LOC 1823Z 327DEG 3KT 3101 8801
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21/CLLSpecial weather statement, Aug 6, 1:57 PM CDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
157 PM CDT Sun Aug 6 2023
FLZ205-206-061945-
Okaloosa Inland FL-Okaloosa Coastal FL-
157 PM CDT Sun Aug 6 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OKALOOSA COUNTY
THROUGH 245 PM CDT...
At 156 PM CDT, Doppler radar was tracking a strong thunderstorm over
Niceville, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Niceville and Valparaiso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3047 8651 3054 8660 3071 8643 3068 8639
3050 8639
TIME...MOT...LOC 1856Z 221DEG 9KT 3053 8650
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21/CLLSpecial weather statement, Aug 6, 2:44 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
244 PM CDT Sun Aug 6 2023
FLZ205-062030-
Okaloosa Inland FL-
244 PM CDT Sun Aug 6 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OKALOOSA COUNTY
THROUGH 330 PM CDT...
At 244 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Niceville, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southeastern
Okaloosa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3054 8648 3056 8653 3053 8655 3051 8661
3069 8666 3076 8639 3056 8639
TIME...MOT...LOC 1944Z 240DEG 8KT 3064 8653
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RDSpecial weather statement, Aug 6, 3:03 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
303 PM CDT Sun Aug 6 2023
FLZ205-062100-
Okaloosa Inland FL-
303 PM CDT Sun Aug 6 2023
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN OKALOOSA COUNTY THROUGH
400 PM CDT...
At 302 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Crestview, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crestview and Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3065 8669 3085 8674 3091 8639 3073 8639
TIME...MOT...LOC 2002Z 254DEG 8KT 3072 8653
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RDSpecial weather statement, Aug 6, 3:29 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
329 PM CDT Sun Aug 6 2023
ALZ056-059-060-062115-
Conecuh AL-Covington AL-Escambia AL-
329 PM CDT Sun Aug 6 2023
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN ESCAMBIA...
SOUTHEASTERN CONECUH AND WEST CENTRAL COVINGTON COUNTIES THROUGH 415
PM CDT...
At 329 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles east of Castleberry, or 11 miles south of
Evergreen, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern
Escambia, southeastern Conecuh and west central Covington Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3115 8695 3133 8703 3142 8662 3116 8658
TIME...MOT...LOC 2029Z 253DEG 12KT 3127 8689
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RDSpecial weather statement, Aug 6, 5:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
513 PM CDT Sun Aug 6 2023
ALZ058-062300-
Crenshaw AL-
513 PM CDT Sun Aug 6 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CRENSHAW COUNTY THROUGH
600 PM CDT...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Highland Home, or 12 miles northwest of Luverne,
moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Petrey and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3178 8645 3183 8645 3184 8644 3186 8645
3195 8645 3198 8630 3197 8630 3197 8620
3196 8619 3189 8617 3186 8618 3183 8618
3181 8620 3179 8620 3179 8615 3174 8615
TIME...MOT...LOC 2212Z 268DEG 12KT 3187 8638
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RDThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:54 PM CDT | Special Weather Statement | MOB | Mobile | 51 min |
| Aug 5, 8:03 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 31 min |
| Aug 6, 2:35 AM CDT | Excessive Heat Watch | MOB | Baldwin, Mobile | 15 hr |
| Aug 6, 2:35 AM CDT | Excessive Heat Warning | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 16 hr |
| Aug 6, 2:35 AM CDT | Heat Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 24 hr |
| Aug 6, 1:24 PM CDT | Special Weather Statement | MOB | Mobile | 36 min |
| Aug 6, 1:39 PM CDT | Special Marine Warning | MOB | 66 min | |
| Aug 6, 3:29 PM CDT | Special Weather Statement | MOB | Conecuh | 46 min |
| Aug 6, 3:57 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 21 min |
| Aug 6, 5:26 PM CDT | Excessive Heat Warning | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 26 hr |
| Aug 6, 1:57 PM CDT | Special Weather Statement | MOB | Okaloosa | 48 min |
| Aug 6, 2:44 PM CDT | Special Weather Statement | MOB | Okaloosa | 46 min |
| Aug 6, 3:03 PM CDT | Special Weather Statement | MOB | Okaloosa | 57 min |
| Aug 5, 7:22 PM CDT | Special Weather Statement | MOB | George | 38 min |
Nearby
Special Weather Statements in Alabama, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.